3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Diet Central > General Diet Plans and Questions > LA Weight Loss

Meridia and Alli

Thread Tools
Old 09-11-2007, 11:53 AM   #1
Junior Member
dorko's Avatar
Join Date: Aug 2007
Location: New York
Posts: 11

S/C/G: 197/148/115

Height: 5'4

Default Meridia and Alli

Hello, folks!

I've been feverishly reading posts here and articles on the web. My doctor has prescribed Meridia for me a week ago and my insurance just approved of it over the weekend. I took the first pill today and I'm feeling absurdly normal. I'm going to have to see how it goes. Before I started Meridia, I had been on the my alli pill for 2 weeks, I really like it because it keeps me aware of what I put in my mouth.

My doctor was aware that I had been using it when I asked her about taking Meridia. She didn't tell me to stop taking my alli but I didn't really ask her specifically. I read that some doctors actually do a combo at times such as Xenical and Meridia. Is this true? I figured that since my alli just works on the GI track it wouldn't have any negative affect when I take Meridia.

What do you think?

Start: September 4, 2008 Weight: 197 pounds. Medifast Rocks!!
Current: January 21, 2009 Weight: 148!!!!!
Half-Way GOAL:
Reward: Tattoo

Created by MyFitnessPal.com - Online Calorie Counter

Last edited by dorko : 09-11-2007 at 12:02 PM.
dorko is offline   Reply With Quote
Old 09-11-2007, 02:58 PM   #2
Senior Member
aphil's Avatar
Join Date: Jul 2001
Location: Indiana
Posts: 6,411

S/C/G: 233.9/143/160

Height: 5'7"


I honestly would not take them both together at all.

Personally, I choose to lose weight with no pills at all-because everything that you take has a side effect of some kind. Meridia has been well known to cause blood pressure spikes, etc. as side effects.

Alli has the treatment effects if you eat too much fat-the possibility of greasy anal leakage, loose stools, etc.

Both plans however, require that for proper results, that you follow a low calorie/low fat diet along with the pills, and regular exercise is recommended. If you are doing that, then there is no need to take BOTH kinds of medication.

Think of it in a different way...if you were sick with a cold, would you take Nyquil AND Theraflu together? Taking two separate medications won't make you lose the weight any faster, just like taking multiple medications for the same thing won't make you better any faster. However, it can increase your risk of complications/health issues.

I wouldn't recommend it...yes, there are doctors who have probably prescribed both, but on that same note-lots of doctors and nurses do things that aren't healthy themselves, or prescribe medications to people who really don't need them.

Just remember that everything that we ingest has to be processed by our bodies in some way or another. Taking nothing, or as little as possible, is healthier than taking in too much.

Start weight after baby #3: 233.9
Current weight: 143
90 pounds lost!
Ambriehl Saroj

Last edited by aphil : 09-11-2007 at 02:59 PM.
aphil is offline   Reply With Quote
Old 09-11-2007, 03:20 PM   #3
Senior Member
kaplods's Avatar
Join Date: Jul 2003
Location: Wausau, WI
Posts: 13,383

S/C/G: SW:394/310/180

Height: 5'6"


Meridia was originaly formulated as an antidepressent, and can have some weird psychological effects, so be aware of that too.

I was on Meridia and lost about 20 lbs (which for me is kind of insignificant) in 5 months, and then I plateaued weight-wise, but I didn't want to give the Meridia up at first, because it gave me extra energy, and made me feel like I could accomplish anything, but it also drove my sex drive through the roof (to the point I was even getting VERY distracted at work), and I would get very spiky mood swings. When I went off of it, my husband begged me never to take it again, because he said it made me scary.

I don't believe this is a typical side effect, at least not in the extreme it effected me, but all serotonin affecing meds can cause mood swing and sexual side effects (in both directions).
My Etsy shop (currently closed for the summer)

etsy link by permission from 3fc! Want to add yours? Ask them!
kaplods is offline   Reply With Quote
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

All times are GMT -4. The time now is 04:03 PM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2